Jump to content
helplinedonate
  • Announcements

    • ForumAdmin

      Frequently Asked Questions - Step by step guides

      Do you need assistance registering, logging in, posting, etc? Please visit the all new Frequently Asked Question Forum for step-by-step guides. Click the link below to access these helpful guides. Frequently Asked Questions
    • ForumAdmin

      Recursos Nuevos en Español

      http://www.parkinson.org/ayuda   http://www.parkinson.org/espanol    
    • ForumAdmin

      Línea de Ayuda 1-800-473-4636

      Línea de Ayuda 1-800-473-4636   ¿Qué es la línea de ayuda 1-800-4PD-INFO (473-4636) de la Fundación Nacional de Parkinson? Es un número de teléfono gratuito que ayuda a las personas con la enfermedad de Parkinson, sus familiares, amigos y profesionales de salud, a solucionar diferentes inquietudes.   La línea de ayuda ofrece: Información actualizada Apoyo emocional Referidos a profesionales de salud Recursos comunitarios Amplia variedad de publicaciones gratis    
malexander

Urinary Symptoms

Recommended Posts

How do you discriminate between BPH and PD as the cause of urinary symptoms in men?  I was diagnosed a few years ago with tremor dominant PD.  Parkinson's meds were ineffective for me, and a year and one half ago I had DBS (which controlled the tremor very well).  I am currently not on any PD meds.  I was put on Flomax by a urologist.  The Flomax gives me a stronger stream, but does little to reduce urinary urgency or incomplete voiding. 

Share this post


Link to post
Share on other sites

This is a tough one and sometimes impossible to know for sure which is PD and which BPH and it can be both.  Also, there are believe it or not physical therapy exercises that can help!

Share this post


Link to post
Share on other sites

Dr. Okun,

I also have BPH symptoms. For the past several years per my PCP, and my Urologist, I've been taking Flowmax, and 5mg Cialis every day, and everything has been great. Including my ED issues. Last September I had to change insurance carriers, (went from Premera Blue Cross to United Healthcare), and now United wants me to try a drug called "Finasteride", before they will approve the Cialis for me. Well I went to Drugs.com to see what this Finasteride" was, and the side effects scared the hell out of me.

1) according to my most recent Urology check up last September, my prostrate is just fine, no problems at all, and my BPH/ED symptoms are due to my PD. Yet according to what I read, Finasteride's" main purpose is to shrink the prostrate. How can it shrink a normal prostrate??

 

2) what scares me is that some of the main side effects of Finasteride" are:

More common

•Decreased interest in sexual intercourse
•inability to have or keep an erection
•loss in sexual ability, desire, drive, or performance

Then there's

•breast enlargement and tenderness 
•Clear or bloody discharge from the nipple
•dimpling of the breast skin
•inverted nipple

Postmarketing Experience

The following adverse reactions have been identified during post approval use of Finasteride. Because these reactions are reported voluntarily from a population of uncertain size, it is not always possible to reliably estimate their frequency or establish a causal relationship to drug exposure:

Hypersensitivity Reaction: hypersensitivity reactions such as rash, pruritus, urticaria, and angioedema (including swelling of the lips, tongue, throat, and face);

Reproductive System: sexual dysfunction that continued after discontinuation of treatment, including erectile dysfunction, libido disorders, ejaculation disorders, and orgasm disorders; male infertility and/or poor seminal quality (normalization or improvement of seminal quality has been reported after discontinuation of Finasteride); testicular pain. [see Adverse Reactions (6.1).]

Neoplasms: male breast cancer;

Breast disorders: breast tenderness and enlargement;

Nervous System/Psychiatric: depression

 

Also there is this..... FYI I am 56 years of age, and my last check in Sept.? My Dr. did a digital exam and my prostrate was NORMAL, and my PSA was well within normal limits.

 

Increased Risk of High-Grade Prostate Cancer with 5α-Reductase Inhibitors

Men aged 55 and over with a normal digital rectal examination and PSA ≤3.0 ng/mL at baseline taking Finasteride 5 mg/day (5 times the dose of Finasteride 1 mg) in the 7-year Prostate Cancer Prevention Trial (PCPT) had an increased risk of Gleason score 8 to 10 prostate cancer (Finasteride 1.8% vs placebo 1.1%). [see Adverse Reactions (6.1). ] Similar results were observed in a 4-year placebo-controlled clinical trial with another 5α-reductase inhibitor (dutasteride, AVODART) (1% dutasteride vs 0.5% placebo). 5α-reductase inhibitors may increase the risk of development of high-grade prostate cancer. Whether the effect of 5α-reductase inhibitors to reduce prostate volume, or study-related factors, impacted the results of these studies has not been established

 

 

So, what do YOU think??? I think the insurance co. is off base............

 

Share this post


Link to post
Share on other sites

I will post this for you, but I have no expertise on this drug or prorate cancer.  I am so sorry.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now


×